The Ramanujan Journal

, Volume 1, Issue 3, pp 243–274

Multidimensional Matrix Inversions and Ar and Dr Basic Hypergeometric Series

  • Michael Schlosser
Article

Abstract

We compute the inverse of a specific infinite r-dimensional matrix, thus unifying multidimensional matrix inversions recently found by Milne, Lilly, and Bhatnagar. Our inversion is an r-dimensional extension of a matrix inversion previously found by Krattenthaler. We also compute the inverse of another infinite r-dimensional matrix. As applications of our matrix inversions, we derive new summation formulas for multidimensional basic hypergeometric series.

multidimensional matrix inversions Ar basic hypergeometric series Dr basic hypergeometric series 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    G. E. Andrews, “Connection coefficient problems and partitions”, D. Ray-Chaudhuri, ed., Proc. Symp. Pure Math., vol. 34, Amer. Math. Soc., Providence, R. I., 1979, 1-24.Google Scholar
  2. 2.
    W. N. Bailey, “An identity involving Heine's basic hypergeometric series”, J. London Math. Soc. 4(1929), 254-257.Google Scholar
  3. 3.
    W. N. Bailey, “Some identities in combinatory analysis”, Proc. London Math. Soc.(2) 49(1947), 421-435.Google Scholar
  4. 4.
    G. Bhatnagar, Inverse relations, generalized bibasic series and their U(n) extensions, Ph. D. thesis, The Ohio State University, 1995.Google Scholar
  5. 5.
    G. Bhatnagar, “D n basic hypergeometric series”, in preparation.Google Scholar
  6. 6.
    G. Bhatnagar and S. C. Milne, “Generalized bibasic hypergeometric series and their U(n) extensions”, Adv. in Math., to appear.Google Scholar
  7. 7.
    G. Bhatnagar and M. Schlosser, “C n and D n very-well-poised 10ø9 transformations”, preprint.Google Scholar
  8. 8.
    D. M. Bressoud, “A matrix inverse”, Proc. Amer. Math. Soc. 88(1983), 446-448.Google Scholar
  9. 9.
    L. Carlitz, “Some inverse relations”, Duke Math. J. 40(1973), 893-901.Google Scholar
  10. 10.
    G. Gasper, “Summation, transformation and expansion formulas for bibasic series”, Trans. Amer. Soc. 312(1989), 257–278.Google Scholar
  11. 11.
    G. Gasper and M. Rahman, “An indefinite bibasic summation formula and some quadratic, cubic and quartic summation and transformation formulae”, Canad. J. Math. 42(1990), 1-27.Google Scholar
  12. 12.
    G. Gasper and M. Rahman, “Basic hypergeometric series,” Encyclopedia of Mathematics And Its Applications 35, Cambridge University Press, Cambridge, 1990.Google Scholar
  13. 13.
    I. Gessel and D. Stanton, “Application of q-Lagrange inversion to basic hypergeometric series”, Trans. Amer. Math. Soc. 277(1983), 173-203.Google Scholar
  14. 14.
    F. H. Jackson, “Summation of q-hypergeometric series”, Messenger of Math. 57(1921), 101-112.Google Scholar
  15. 15.
    C. Krattenthaler, “Operator methods and Lagrange inversion, a unified approach to Lagrange formulas”, Trans. Amer. Math. Soc. 305(1988), 431-465.Google Scholar
  16. 16.
    C. Krattenthaler, “A new matrix inverse”, Proc. Amer. Math. Soc., 124(1996), 47-59.Google Scholar
  17. 17.
    G. M. Lilly, TheCl generalization of Bailey's transform and Bailey's lemma, Ph. D. Thesis (1991), University of Kentucky.Google Scholar
  18. 18.
    G. M. Lilly and S. C. Milne, “The ClBailey Transform and Bailey Lemma”, Constr. Approx. 9(1993), 473-500.Google Scholar
  19. 19.
    I. G. Macdonald, Symmetric Functions and Hall Polynomials, second edition, Oxford University Press, New York/London, 1995.Google Scholar
  20. 20.
    S. C. Milne, “The multidimensional 1Ψ1 sum and Macdonald identities for A l(1)”, in Theta Functions Bowdoin 1987 (L. Ehrenpreis and R. C. Gunning, eds.), volume 49 (Part 2) of Proc. Sympos. Pure Math., 1989, pp. 323-359.Google Scholar
  21. 21.
    S. C. Milne, “Balanced 3ø2 summation theorems for U(n) basic hypergeometric series”, Adv. in Math., to appear.Google Scholar
  22. 22.
    S. C. Milne and G. M. Lilly, “The A l and C l Bailey transform and lemma”, Bull. Amer. Math. Soc.(N.S.) 26(1992), 258-263.Google Scholar
  23. 23.
    S. C. Milne and G. M. Lilly, “Consequences of the Aland ClBailey transform and Bailey lemma”, Discrete Math. 139(1995), 319-346.Google Scholar
  24. 24.
    S. C. Milne and J. W. Newcomb, “U(n) very-well-poised 10ø9 transformations”, J. Comput. Appl. Math. 68(1996), 239-285.Google Scholar
  25. 25.
    M. Rahman, “Some cubic summation formulas for basic hypergeometric series”, Utilitas Math. 36(1989), 161-172.Google Scholar
  26. 26.
    J. Riordan, Combinatorial identities, J. Wiley, New York, 1968.Google Scholar

Copyright information

© Kluwer Academic Publishers 1997

Authors and Affiliations

  • Michael Schlosser
    • 1
  1. 1.Institut für Mathematik der Universität WienWienAustria

Personalised recommendations